Alert archive / Virginia / Beach Hazards Statements in 2020

Beach Hazards Statement 8, NWS Wakefield, VA

August 17, 2020Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland

NWS Wakefield, VA issued this beach hazards statement at Aug 17, 2020, 4:04 AM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at Aug 17, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2020, 4:04 AM EDT (08:04 UTC)
In effect from
Aug 17, 2020, 8:00 AM EDT
Expired
Aug 17, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WHUS41 KAKQ 170804
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
404 AM EDT Mon Aug 17 2020

VAZ075-077-170915-
/O.EXP.KAKQ.CF.S.0028.000000T0000Z-200817T0800Z/
Westmoreland-Northumberland-
404 AM EDT Mon Aug 17 2020

The Coastal Flood Statement expired at 4 AM EDT early this morning.

&&

$$

MDZ025-VAZ099-100-171615-
/O.NEW.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/
Maryland Beaches-Accomack-Northampton-
404 AM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...A high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In Virginia, 
  Accomack and Northampton Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Breaking waves of 4 to 5 ft will result in rough surf 
  conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

NCZ102-VAZ098-171615-
/O.NEW.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/
Eastern Currituck-Virginia Beach-
404 AM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...A high risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Breaking waves of 3 to 4 ft will result in rough surf 
  conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MDZ021-170915-
/O.CON.KAKQ.CF.S.0028.000000T0000Z-200817T0900Z/
Dorchester-
404 AM EDT Mon Aug 17 2020

* WHAT...Up to one half foot of inundation above ground level in 
  low-lying areas near shorelines and tidal waterways.

* WHERE...Dorchester County.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------   
 17/03 AM     3.2        1.0        0.6        2       NONE    
 17/03 PM     2.6        0.6        0.8        1       NONE    
 18/04 AM     3.2        1.2        0.8        1       NONE    
 18/04 PM     2.6        0.6        0.7        1       NONE    
 19/05 AM     3.0        1.0        0.6        1       NONE

&&

$$
2 follow-up statements
931 
WHUS41 KAKQ 170929
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
529 AM EDT Mon Aug 17 2020

MDZ021-171030-
/O.EXP.KAKQ.CF.S.0028.000000T0000Z-200817T0900Z/
Dorchester-
529 AM EDT Mon Aug 17 2020

The Coastal Flood Statement expired at 5 AM EDT early this morning.

&&

$$

MDZ025-VAZ099-100-171730-
/O.CON.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/
Maryland Beaches-Accomack-Northampton-
529 AM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...A high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In Virginia, 
  Accomack and Northampton Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Breaking waves of 4 to 5 ft will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

NCZ102-VAZ098-171730-
/O.CON.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/
Eastern Currituck-Virginia Beach-
529 AM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...A high risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Breaking waves of 3 to 4 ft will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
572 
WHUS41 KAKQ 171823
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
223 PM EDT Mon Aug 17 2020

VAZ075-077-078-180230-
/O.NEW.KAKQ.CF.Y.0021.200818T0200Z-200818T0800Z/
Westmoreland-Northumberland-Lancaster-
223 PM EDT Mon Aug 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM EDT TUESDAY...

* WHAT...Up to one foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Westmoreland, Northumberland and Lancaster Counties.

* WHEN...From 10 PM this evening to 4 AM EDT Tuesday.

* IMPACTS...Shallow flooding is expected in the most vulnerable 
  locations near the waterfront and shoreline resulting in a low 
  threat of property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive around barricades or through water of unknown depth.  
Take the necessary actions to protect flood-prone property.

&&

Time of high total tides are approximate to the nearest hour.

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/02 PM     3.0        1.5        1.6        1      MINOR    
 18/01 AM     3.2        1.7        1.4        1      MINOR    
 18/02 PM     2.8        1.3        1.2        1       NONE    
 19/02 AM     2.9        1.4        1.1        1       NONE    
 19/02 PM     2.6        1.1        1.0        1       NONE    
 20/03 AM     2.9        1.4        1.1        1       NONE

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/03 PM     3.4        1.5        1.7        1       NONE    
 18/03 AM     3.4        1.5        1.4        1       NONE    
 18/04 PM     2.8        0.9        1.0        1       NONE    
 19/04 AM     3.1        1.2        1.1        1       NONE    
 19/04 PM     2.9        1.0        1.1        1       NONE    
 20/05 AM     3.1        1.2        1.1        1       NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/10 PM     3.0        1.6        1.3        1      MINOR    
 18/11 AM     2.5        1.1        1.0        1       NONE    
 18/11 PM     2.7        1.3        0.9        1       NONE    
 19/12 PM     2.5        1.1        0.9        1       NONE    
 20/12 AM     2.6        1.2        0.8        1       NONE    
 20/12 PM     2.3        0.9        0.7        1       NONE

&&

$$

MDZ021>023-180230-
/O.NEW.KAKQ.CF.Y.0021.200818T0200Z-200818T0800Z/
Dorchester-Wicomico-Somerset-
223 PM EDT Mon Aug 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM EDT TUESDAY...

* WHAT...Up to one foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Dorchester, Wicomico and Somerset Counties.

* WHEN...From 10 PM this evening to 4 AM EDT Tuesday.

* IMPACTS...Shallow flooding is expected in the most vulnerable 
  locations near the waterfront and shoreline resulting in a low 
  threat of property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive around barricades or through water of unknown depth.  
Take the necessary actions to protect flood-prone property.

&&

Time of high total tides are approximate to the nearest hour.

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/03 PM     3.3        1.3        1.5        1       NONE    
 18/04 AM     3.4        1.4        1.0        1       NONE    
 18/04 PM     2.6        0.6        0.7        1       NONE    
 19/05 AM     3.0        1.0        0.6        1       NONE    
 19/05 PM     2.5        0.5        0.5        1       NONE    
 20/06 AM     3.1        1.1        0.6        1       NONE

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/02 PM     3.1        1.0        1.3        1       NONE    
 18/01 AM     3.6        1.5        1.2        1      MINOR    
 18/01 PM     3.0        0.9        0.9        1       NONE    
 19/02 AM     3.4        1.3        0.9        1      MINOR    
 19/02 PM     3.0        0.9        0.8        1       NONE    
 20/03 AM     3.5        1.4        0.9        1      MINOR

CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 18/12 AM     3.7        1.5        1.4        1      MINOR    
 18/12 PM     2.7        0.5        1.0        1       NONE    
 19/01 AM     3.3        1.1        0.9        1       NONE    
 19/02 PM     2.7        0.5        0.8        1       NONE    
 20/02 AM     3.2        1.0        0.8        1       NONE

&&

$$

MDZ025-VAZ099-100-180000-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-200818T0000Z/
Maryland Beaches-Accomack-Northampton-
223 PM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...A high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In Virginia, 
  Accomack and Northampton Counties.

* WHEN...Through 8 PM this evening.

* IMPACTS...Breaking waves of 4 to 5 ft will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

NCZ102-VAZ098-180000-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-200818T0000Z/
Eastern Currituck-Virginia Beach-
223 PM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...A high risk of rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Through 8 PM this evening.

* IMPACTS...Breaking waves of 3 to 4 ft will result in rough 
  surf conditions and a high risk of rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 3:58 AM EDT, 6 minutes earlier.

Area forecast discussion, Aug 17, 3:58 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
358 AM EDT Mon Aug 17 2020

.SYNOPSIS...
A weak cold front approaches and crosses the region today. More
unsettled weather potentially returns for the middle to the end
of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 350 AM EDT Monday...

Early this morning, a few scattered showers linger over the
Chesapeake Bay and into SE VA, expect this activity to continue
to dissipate over the next couple of hours. Otherwise, generally
partly to mostly cloudy skies across the area this morning.
Still am expecting some stratus to develop as we head closer to
sunrise due to saturated lower levels. In addition, some patchy
fog has developed across the region. Temperatures are generally
in the low to mid 60s inland (some upper 50s across the NW) and
around 70 closer to the coast.

A cold front approaches from the west this morning before
crossing/dissipating across the region later this afternoon into
tonight. Showers and thunderstorm chances ramp up after 18z (as
shown by the latest CAMs) and may linger into the first half of
the night near the immediate coast. Due to the front crossing
during peak heating hours, forecast modest instability (~1000 to
1500 J/kg MLCAPE), and slightly stronger winds aloft, the Storm
Prediction Center has placed the western half of the area in a
Marginal Risk for severe weather today. A few locally strong
wind gusts will be possible with any stronger storms. Storm
motions should be just quick enough to keep the overall heavy
rain threat on the low side today (though any storms may produce
locally heavy rainfall).

Temperatures rebound today, though will still be slightly below
average, with highs expected to reach the mid 80s (lower 80s
near the coast).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
As of 350 AM EDT Monday...

Any lingering showers or storms come to an end across the east
after midnight. Low clouds and patchy fog will once again be
possible tonight. Overnight lows dip down into the low to mid
60s inland and upper 60s to around 70 at the coast.

Tuesday looks to generally remain dry, although a few isolated
showers/storms can't completely be ruled out, especially later
Tuesday evening into Tuesday night as another weak front drops
across the region late. Temperatures rebound a bit more on
Tuesday with highs generally in the mid to upper 80s. Low
temperatures generally in the mid 60s (70s at the coast) Sunday
night through Tuesday night.

Wednesday will feature more unsettled weather as the front
stalls near/just off the coast of the local area. Expect a
NE/onshore flow to develop during the day which will make for a
cloudy and damp day Wednesday. All of the area will have the
chance to see scattered showers or thunderstorms (some locally
heavy across the the southern half of the area). High
temperatures likely struggle to climb out of the 70s across the
northern portions of the area while areas further south will see
temperatures climb into the mid 80s. WPC currently has a
Marginal Day 3 ERO for the western Piedmont, but any heavy
rainfall potential will need to be watched closely due to the
recent rainfall and antecedent soil moisture. Lows Wednesday
night will be similar to previous nights with lows in the 60s
inland and around 70 at the coast.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Sunday...

The latter half of the week still appears to be characterized
by increasingly unsettled weather, as a stationary front lingers
along the southeast coast and an upper level low sits across
the deep south. Chances for showers and late day/nighttime
T-storms will be in the forecast each day. Temps gradually
moderate back toward seasonal norms with highs generally in the
upper 80s to near 90. Early morning low temps in the upper 60s
to lower 70s.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 145 AM EDT Monday...

Mainly VFR to MVFR ceilings to start off the 06z forecast
period. Scattered light showers have developed over the
Chesapeake Bay with the only impacts being at ORF due to
occasional visibility restrictions. Ample low level moisture
should allow for stratus to develop along with the possibility
for some patchy fog (especially RIC and PHF) as we head through
the early morning hours. Expect MVFR to IFR ceilings to develop
at all sites prior to sunrise. Conditions improve back to VFR by
later Monday morning for the remainder of the forecast period.
Showers and thunderstorms develop later this afternoon into the
evening, but coverage will be fairly scattered. Chances are
still too low to mention at any of the terminals at this point.

Outlook:

Mainly VFR for the early part of the week before more unsettled
weather returns for the middle and end of the week.

&&

.MARINE...
As of 350 AM EDT Monday...

Low pressure is centered SE of Cape Cod early this morning,
with weak high pressure across the Mid-Atlantic. The pressure
gradient has relaxed and a N wind has diminished to 5-10kt. Seas
remain 4-6ft N, and have subsided to ~4ft S. Therefore, the SCA will
be allowed to expire across the S, and the SCA N of Chincoteague has
been extended to 20z/4 pm this aftn. High pressure slides offshore
this aftn into this evening ahead of a weak cold front. This cold
front slides across the coast late tonight/early Tuesday. The wind
will initially become SSE 8-12kt later this aftn and evening (after
being sea-breeze dominated late morning to mid-aftn), then becomes
SW overnight, and briefly shift to WNW behind the cold front Tuesday
morning. This boundary then stalls near the VA/NC border as high
pressure builds N of the region later Tuesday into Tuesday night.
The boundary is forecast to push southward Wednesday/Thursday as
high pressure remains N of the region. This potentially results in a
period of onshore flow for the midweek period.

&&

.HYDROLOGY...
As of 350 AM EDT Monday...

Areal flood warnings for the Chesterfield/Richmond areas and
Surry county remain in effect through 8 AM this morning as
ongoing flooding continues due to the heavy rainfall that
occurred on Saturday.

Minor flooding continues at Dendron (Blackwater) and near
Moderate flooding at Providence Forge (Chickahominy).

We'll continue to monitor potential additional river flooding
later this week on the Appomattox at Matoaca and the Blackwater
at Franklin.

&&

.TIDES/COASTAL FLOODING...
As of 350 AM EDT Monday...

Tidal anomalies remain around 1.0-1.2ft above normal for most
of the coastlines. The next high tide (morning into the early
aftn today) is the lower astronomical tide. Therefore, no
coastal flooding issues are expected. However, some minor tidal
flooding is possible during high tide later tonight (the higher
astronomical tide), especially from Windmill Point to Lewisetta,
and Crisfield to Cambridge as a S wind ahead of a cold front
maintains higher anomalies.

A high risk of rip currents is forecast today as moderate period (8-
10s) 4-5ft swell lingers for the nrn beaches, and 3-4ft for the srn
beaches due to low pressure well offshore. An additional factor for
the high rip risk is an early aftn low tide along the Atlantic coast.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
     ANZ654-656-658.
     Small Craft Advisory until 4 PM EDT this afternoon for ANZ650-
     652.

&&

SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...CMF/MAM
AVIATION...AJB/CMF
MARINE...AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 16, 3:43 PM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
343 PM EDT Sun Aug 16 2020

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-171945-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
343 PM EDT Sun Aug 16 2020

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-171945-
Eastern Currituck-Virginia Beach-
343 PM EDT Sun Aug 16 2020

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-171945-
Maryland Beaches-Accomack-Northampton-
343 PM EDT Sun Aug 16 2020

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:30 AM EDTRiver Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk5 days
Aug 17, 7:58 AM EDTAreal Flood WarningAKQSurry22 hr
Aug 17, 2:23 PM EDTCoastal Flood AdvisoryAKQLancaster, Northumberland, Westmoreland14 hr
Aug 17, 4:12 PM EDTSpecial Weather StatementAKQPowhatan63 min
Aug 17, 4:49 PM EDTSpecial Weather StatementAKQFluvanna56 min
Aug 17, 4:51 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond54 min
Aug 17, 5:33 PM EDTSpecial Weather StatementAKQChesterfield, City of Colonial Heights42 min
Aug 17, 5:34 PM EDTSpecial Weather StatementAKQFluvanna, Goochland56 min
Aug 17, 5:44 PM EDTSpecial Weather StatementAKQWestmoreland61 min
Aug 17, 5:59 PM EDTAreal Flood AdvisoryAKQChesterfield4 hr
Aug 17, 6:13 PM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg47 min
Aug 17, 6:40 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Northumberland, Richmond, Westmoreland65 min
Aug 17, 6:41 PM EDTAreal Flood AdvisoryAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg4 hr
Aug 17, 6:43 PM EDTSpecial Weather StatementAKQCumberland, Powhatan47 min
Aug 17, 6:59 PM EDTSpecial Weather StatementAKQPrince George46 min
Aug 17, 7:45 PM EDTSpecial Weather StatementAKQKing and Queen, Lancaster, Northumberland, Richmond45 min
Aug 17, 7:48 PM EDTSpecial Weather StatementAKQPrince George, Surry42 min

Nearby

Beach Hazards Statements in Virginia, 2020Beach Hazards Statements in North Carolina, 2020Beach Hazards Statements in Maryland, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.